Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Numerical solution of a moving-boundary problem with variable latent heat
Authors

K. N. Rajeev
Rai S. Das
Journal / Anthology

INTERNATIONAL JOURNAL OF HEAT AND MASS TRANSFER
Year: 2009
Volume: 52
Issue: 7-8
Page range: 1913-1917
Description

The problem that arises during the movement of the shoreline in a sedimentary ocean basin is a moving-boundary problem with variable latent heat. A numerical method is presented for the solution of this problem. The differential equations governing the above process are converted into initial value problem of vector-matrix form. The time function is approximated by Chebyshev series and the operational matrix of integration is applied. The solution of the problem is then found in terms of Chebyshev polynomials of the second kind. The solution is utilized iteratively in the interface equation to determine time taken to attain a given shoreline position. The numerical results are obtained using Mathematica software and are compared graphically with the values obtained from a published analytical solution.
Subject

*Applied Mathematics
Keywords

Moving-boundary problem, Sediment transport, Shoreline problem, Chebyshev polynomial